Strontium side effects

I have been taking strontium citrate for about a month and have been feeling very tired. I take them in the morning on an empty stomach and wait a couple of hours to eat. I have been getting more and more tired. I sleep well, 8 + hours a night. But I'm dragging all day. I've stopped the stontium today and will stay off it for a week to see if it helps. I have also noticed that my migraines seem worse and have read that stontium can cause headaches. Has anyone else had a problem with tiredness?

Report post

16 replies. Join the discussion

Have you tried taking it at night before you go to bed?

Report post

No, because I had to find a time when it wouldn't interfere with the calcium and other supplements, and on an empty stomach, so I have to take it first thing in the morning or not at all.

Report post

I have been on it for almost a year. I take my SC at night before I go to bed. I take my other supplements/vitamins in the morning or when I come home from work. As for being tired, I blame that on my menopause that I'm going through. Hope this helps you a little.

Donna

Report post

I have taken it for seven months, and did not feel tired. I stopped taking it for a couple of weeks, as my ankles and legs were getting painful. I have had problems with my ankles, so it is either from my ankles or deep vein thrombosis. I will try again when my pain goes away. i may try just half of the dose, for awhile. I know the New Chapter Bone Strength has a small amount of strontium, which is naturally in the algae. I may try that instead. Hope you can get your energy back!

Report post

I HAVE ONLY BEEN ON STRONTIUM CITRATE FOR SIX DAYS AND PER DIRECTIONS I TAKE IT ON EMPTY STOMACH IN THE MORNING FIRST THING AND WAIT ONE HOUR BEFORE TAKING FOOD. DRINK AT LEAST 8 OZ WATER. I AM PRONE TO MIGRAINES AND HAVE NOT HAD ANY EXPERIENCE NOR THE THE SLEEPINESS YOU DESCRIBE.

Report post

I have to give up on them. I tried them at night and wake up feeling like I've been drugged. And that's taking only 1! Don't know why but they make me very tired.

Report post

Do you take at least as much calcium as you're taking strontium? And are you taking Vit D and magnesium as well?

Report post

I have never read that tiredness is a side effect...........strontium is a mineral or element like calcium, not a drug, so don't think it should cause tiredness? My brand says take "with or without food" so does not need to be taken on an empty stomach. Also, as long as taken 2-3 hours after calcium, will not interfere w/calcium absorption, so just take your last calcium earlier and take strontium before bed...................I've had no side effects. I would look into other reasons for tiredness???

Report post

I'm using it for 8months now, Just memory problems....

Report post

I don't know why they make me tired, but it is from them. I take everything else, the cacium and vitamins and make sure they are all taken at the proper times. I tried this first thing in the AM and I dragged all day. I stopped them for 2 weeks and the tiredness went away. I them tried them at night without food and a good 4 hours after my calcium. I felt drugged and headachey in the AM. Since I only feel this way when I take the strontium, it has to be the reason.

Report post

Hi Elbarck
What type of memory problems are you talking about? Did it only start when you took the Strontium Citrate?

Report post

Yes, it wasn't like that before taking it 8 months ago.... Memory loss started just couple of months ago, maybe two or three I don't remember & it's really bad. My family tells me I said things but I don't remember I told them that, I forget how much pills I've taken most of time and If i took this or that which means sometimes I take over-dose or low-dose although the pills in my hands and in front of my eyes....I keep telling my family, Thanks GOD i still remember my name, home address & phone number....
I got a notebook every pill I take I sign under its name on the notebook....

My is 25 and don't know if other people had the same issue or not, but on its pamphlet it's said 3 of 10 has memory lose ....

Report post

I've been taking it for a year and no side effects whatsoever. I take it at night before bed and wake up rested. Even if I have stayed up late and haven't had much sleep, I wake up alert at six a.m. Sometimes I force myself to stay in bed until seven. Overall I feel great and I attribute it to all the supplements I'm taking and the primarily vegetarian diet.

Report post

I forgot to mention about my forgetfullness....that started when my menopause hit me. I still from time to time have bouts with it, but don't think it is due to the Strontium. Good Luck.

Report post

You know, Diana, I hesitate to say this because obviously you really want to take strontium. But if it were me and I was having side effects that no one else has, I would suspect that maybe my body was telling me not to take it. There are some possibilities: It's a bad batch, it's a bad manufacturer, or you're sensitive to strontium.

I would stop taking it. But that's just me.

Report post

Thanks. I have stopped it. I gave up all the RX drugs and went with the natural vitamins and supplements. I feel that if they give me a bad reation, regarless why, I shouldn't take them. I feel I'm doing everything else so the strontium was just an extra. I gave it a fair shake, but it's history.

Report post

This journal entry is closed to replies. We close all journal entries after 90 days.

If there's something you'd like to say, here are some things you can do:

Things you can do